Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 30, 2020, 2:25 PM MDT for 6 counties in Utah. It took effect at Jul 1, 2020, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 2:25 PM MDT (20:25 UTC)
- In effect from
- Jul 1, 2020, 12:00 PM MDT
- Expired
- Jul 2, 2020, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Sanpete County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
623 WWUS85 KSLC 302025 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 225 PM MDT Tue Jun 30 2020 UTZ492-495-010430- /O.NEW.KSLC.FW.W.0011.200701T1800Z-200702T0300Z/ Central Utah West Desert-Color Country West Desert- 225 PM MDT Tue Jun 30 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
6 follow-up statements
751 WWUS85 KSLC 010247 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 847 PM MDT Tue Jun 30 2020 UTZ492-495-011900- /O.CON.KSLC.FW.W.0011.200701T1800Z-200702T0300Z/ Central Utah West Desert-Color Country West Desert- 847 PM MDT Tue Jun 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
061 WWUS85 KSLC 010855 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 255 AM MDT Wed Jul 1 2020 UTZ492-495-012300- /O.CON.KSLC.FW.W.0011.200701T1800Z-200702T0300Z/ Central Utah West Desert-Color Country West Desert- 255 AM MDT Wed Jul 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
765 WWUS85 KSLC 012058 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 258 PM MDT Wed Jul 1 2020 UTZ492-495-020600- /O.EXT.KSLC.FW.W.0011.000000T0000Z-200703T0300Z/ Central Utah West Desert-Color Country West Desert- 258 PM MDT Wed Jul 1 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph through this evening. Winds are expected to decrease overnight and develop again near noon Thursday. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
881 WWUS85 KSLC 020300 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 900 PM MDT Wed Jul 1 2020 UTZ492-495-021200- /O.CON.KSLC.FW.W.0011.000000T0000Z-200703T0300Z/ Central Utah West Desert-Color Country West Desert- 900 PM MDT Wed Jul 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. Winds are expected to decrease tonight and develop again after noon Thursday. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
630 WWUS85 KSLC 020925 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 325 AM MDT Thu Jul 2 2020 UTZ492-495-022200- /O.CON.KSLC.FW.W.0011.000000T0000Z-200703T0300Z/ Central Utah West Desert-Color Country West Desert- 325 AM MDT Thu Jul 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph this afternoon and evening. * RELATIVE HUMIDITY...As low as 9 percent this afternoon. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
281 WWUS85 KSLC 022003 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 203 PM MDT Thu Jul 2 2020 UTZ492-495-030600- /O.NEW.KSLC.FW.W.0012.200703T1800Z-200704T0300Z/ /O.CON.KSLC.FW.W.0011.000000T0000Z-200703T0300Z/ Central Utah West Desert-Color Country West Desert- 203 PM MDT Thu Jul 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for thunderstorms and gusty microburst winds, which is in effect from noon to 9 PM MDT Friday. The previous Red Flag Warning for wind and low relative humidity remains in effect until 9 PM tonight. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop Friday afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds and low humidities will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ484-489-493-494-496>498-030600- /O.NEW.KSLC.FW.W.0012.200703T1800Z-200704T0300Z/ Tavaputs Plateau-San Rafael Swell-Central Utah Mountains- Henry Mountains-Color Country Mountains-Mojave Desert- Grand Staircase- 203 PM MDT Thu Jul 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 484...489...493... 494...496...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for thunderstorms and gusty microburst winds, which is in effect from noon to 9 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 496 Color Country Mountains... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * THUNDERSTORMS...Isolated to widely scattered thunderstorms are expected to develop Friday afternoon and evening. * OUTFLOW WINDS...Gusty and erratic winds are possible near any showers or thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 30, 9:57 AM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 9:57 AM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 957 AM MDT Tue Jun 30 2020 .SYNOPSIS...An unseasonably cold storm system will continue to impact northern portions of the area today. A warming trend is expected state-wide through the weekend...with the potential for a weak monsoonal surge across southern and eastern Utah Friday into Saturday. && .DISCUSSION...Quite a cold morning across portions of the state, particularly across the north, for nearly July. The main upper level low will continue to pull away from the region this morning. Gradually building heights will reduce the threat for any showers as the mid-level cold pool shifts eastward this afternoon. The best chance for precipitation for most of northern Utah (mainly north of Provo) will be this morning. Looking at the environmental analysis, there may be a brief period of enhanced instability coupled with modest deep layer shear near and north of the GSL early this afternoon which may support a few thunderstorms. Any thunderstorms are expected to remain weak. Gradual warming can be expected through the remainder of the week. See the fire weather discussion regarding the potential for isolated critical fire weather conditions across the western valleys Wednesday afternoon and evening. Plan to coordinate with relevant partners prior to making any warning decisions. Updated the forecast to better match PoPs/sky with current observational and model trends. No additional updates are anticipated. && .AVIATION...Showers will continue to impact the SLC terminal at times through early afternoon. Southerly winds are expected to shift to the northwest between 18-20Z, though winds may be erratic at times due to showers in the area. && .FIRE WEATHER...The storm system that has brought significantly cooler conditions to the district will track across the UT/ID border this morning prior to pulling off to the northeast tonight. A steady warming trend will begin Wednesday as a more typical and dryer southwesterly flow aloft develops across the eastern Great Basin. Pockets of near critical fire weather conditions are possible across the lower elevations of western Utah as modest southerly winds coupled with low RH looks likely for a few hours during peak heating, but widespread critical conditions are not expected. Mid and upper level moisture is still expected to increase from south to north on Friday, this bringing the potential for isolated to scattered high based storms capable of gusty outflow winds, but minimal wetting rain potential. The best potential for these storms should remain largely south of I-70. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 30, 10:16 AM MDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 1016 AM MDT Tue Jun 30 2020 UTZ001>016-019>021-517-518-WYZ021-011300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 1016 AM MDT Tue Jun 30 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Cool and unsettled conditions will remain across northern Utah today, prior to clearing conditions tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds and low humidities will bring isolated critical fire weather conditions to portions of western Utah Wednesday afternoon and evening. A weak monsoon push may bring high based showers and thunderstorms with little threat of rain to portions of southern Utah Friday and Saturday afternoon and evening. This may create elevated fire weather concerns during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.